MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER 450CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER 450CC; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069); No Code Available (3191)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.In addition, the sterilization records were reviewed and no issue was found.No additional complaints were reported under the same lot number.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient who underwent primary breast reconstruction with a mentor cpx 4 breast tissue expander 450cc device and acellular dermal matrix on (b)(6) 2019 developed left side seroma and infection with staphylococcus aureus bacteria that was observed on (b)(6) 2019.The patient underwent explantation on (b)(6) 2019.Per reporter, the patient had the expander replaced (date of implantation unknown).The patient was hospitalized until (b)(6) 2019 and was reported to be in stable condition post explantation.The device was discarded and therefore device analysis cannot be completed.There was no issue reported with look or feel of the device preoperatively and no known problem reported with the packaging.Furthermore, the surgeon placed the implant into the patient.This issue is most likely related to patient's pre-existing condition.Furthermore, an adermal cellular matrix was placed with the implant, which also has the potential to cause patient inflammatory reaction.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER 450CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8406101
Report Number1645337-2019-09103
Device Sequence Number2326141
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Catalogue Number3548213
Device Lot Number7611933
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date03/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR